Alert archive / Florida / Small Craft Advisory for Windses in 2011

Small Craft Advisory for Winds 2, NWS Melbourne, FL

January 7, 2011

NWS Melbourne, FL issued this small craft advisory for winds at Jan 7, 2011, 3:51 AM EST. It took effect at Jan 7, 2011, 4:00 AM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2011, 3:51 AM EST (08:51 UTC)
In effect from
Jan 7, 2011, 4:00 AM EST
Expired
Jan 8, 2011, 9:16 PM EST
In force
41 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WHUS72 KMLB 070851
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
351 AM EST FRI JAN 7 2011

AMZ550-552-555-080900-
/O.EXP.KMLB.SC.Y.0001.000000T0000Z-110107T0900Z/
/O.NEW.KMLB.SI.Y.0002.110107T0900Z-110108T0900Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
351 AM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY
THIS MORNING. 

* WINDS AND SEAS: WEST TO NORTHWEST WILL REMAIN AROUND 20 KNOTS
  THROUGH LATE TONIGHT. THE OFFSHORE WINDS WILL KEEP THE HIGHER
  SEAS WELL OFFSHORE BUT SEAS WILL BUILD UP TO 4 FEET WITHIN A FEW
  MILES OF THE COAST TONIGHT. SHORT WAVE PERIODS WILL MAKE
  CONDITIONS CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET.

&&

$$

AMZ570-572-575-080900-
/O.CON.KMLB.SC.Y.0001.000000T0000Z-110108T2200Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
351 AM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY.

* WINDS AND SEAS: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL 
  OCCASIONALLY GUST ABOVE 30 KNOTS...AND REMAIN BRISK INTO 
  SATURDAY. SEAS WILL BUILD UP TO 9 FEET WELL OFFSHORE ON 
  FRIDAY. RELATIVELY SHORT WAVE PERIODS WILL MAKE CONDITIONS 
  CHOPPY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
270 
WHUS72 KMLB 072049
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EST FRI JAN 7 2011

AMZ570-572-575-080930-
/O.EXT.KMLB.SC.Y.0001.000000T0000Z-110109T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
349 PM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST
SATURDAY. 

* WINDS AND SEAS: WEST WINDS INCREASING TO 25 KNOTS WITH
  OCCASIONAL GUSTS TO GALE FORCE WELL OFFSHORE...AND REMAIN BRISK
  INTO SATURDAY. SEAS WILL BUILD UP TO 9 FEET WELL OFFSHORE.
  RELATIVELY SHORT WAVE PERIODS WILL MAKE CONDITIONS CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-555-080900-
/O.CON.KMLB.SI.Y.0002.000000T0000Z-110108T0900Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
349 PM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM
EST SATURDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY. 

* WINDS AND SEAS: WEST WINDS WILL REMAIN AROUND 20 KNOTS THROUGH
  LATE TONIGHT. SEAS WILL BUILD UP TO 4 FEET WITHIN A FEW MILES OF
  THE COAST TONIGHT. SHORT WAVE PERIODS WILL MAKE CONDITIONS
  CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET.

&&

$$
835 
WHUS72 KMLB 080818
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
318 AM EST SAT JAN 8 2011

AMZ550-552-555-090300-
/O.EXT.KMLB.SI.Y.0002.000000T0000Z-110109T0300Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
318 AM EST SAT JAN 8 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM EST
THIS EVENING...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 PM
EST THIS EVENING. 

* WINDS AND SEAS: WEST WINDS WILL REMAIN AROUND 20 KNOTS THROUGH
  LATE TONIGHT. SEAS WILL BUILD TO 5 FEET WITHIN A FEW MILES OF
  THE COAST. SHORT WAVE PERIODS WILL MAKE CONDITIONS CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET.

&&

$$

AMZ570-572-575-090300-
/O.EXT.KMLB.SC.Y.0001.000000T0000Z-110109T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
318 AM EST SAT JAN 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST SUNDAY. 

* WINDS AND SEAS: WEST WINDS AROUND 25 KNOTS WITH OCCASIONAL GUSTS
  TO GALE FORCE WELL OFFSHORE WILL CONTINUE THROUGH LATE OVERIGHT
  BEFORE DIMINISHING. SEAS WILL BUILD UP TO 9 FEET WELL OFFSHORE.
  RELATIVELY SHORT WAVE PERIODS WILL MAKE CONDITIONS CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

67
759 
WHUS72 KMLB 090216
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
916 PM EST SAT JAN 8 2011

AMZ550-552-555-090330-
/O.CAN.KMLB.SI.Y.0002.000000T0000Z-110109T0300Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
916 PM EST SAT JAN 8 2011

...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. 

* WINDS AND SEAS: WEST TO NORTHWEST WINDS WILL CONTINUE DECREASING
  TO AROUND 10 TO 15 KNOTS THROUGH TONIGHT. SEAS WILL REMAIN AT 3
  TO 5 FEET NEARSHORE AND PERIODS WILL INCREASE SLIGHTLY TO 5 TO 6
  SECONDS...MAKING FOR A MODERATE CHOP.

$$

AMZ570-572-575-090900-
/O.CON.KMLB.SC.Y.0001.000000T0000Z-110109T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
916 PM EST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. 

* WINDS AND SEAS: NORTH TO NORTHWEST WINDS AROUND 15 TO 20 KNOTS
  WILL CONTINUE THROUGH LATE OVERNIGHT BEFORE DIMINISHING TO 10 TO
  15 KNOTS. SEAS WILL REMAIN AT 5 TO 6 FEET WELL OFFSHORE. RELATIVELY
  SHORT WAVE PERIODS WILL MAKE FOR A MODERATE CHOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GUSEMAN

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory for winds went out at Jan 6, 9:21 PM EST, 6 hours 30 minutes earlier.

Area forecast discussion, Jan 6, 9:21 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
921 PM EST THU JAN 6 2011

...CHILLY AND BREEZY CONDITIONS OVERNIGHT...

.DISCUSSION...

TONIGHT...COLD FRONT HAS CLEARED THE STATE AND NOW IS SITUATED IN
THE FL STRAITS LATE THIS EVENING. RAIN HAS LONG SINCE ENDED ACROSS
THE AREA...AND NOW MID AND UPPER LEVEL CLOUDS ARE CLEARING LEAVING
MOSTLY CLEAR SKIES EVERYWHERE EXCEPT THE TREASURE COAST.

DRY UPPER LEVEL SHORTWAVE WILL CROSS THE PENINSULA OVERNIGHT
REINFORCING THE TROF IN PLACE...SHIFTING THE FLOW TO A MORE NWLY
COMPONENT TONIGHT WITH GOOD CAA OVER THE AREA BEHIND THE FRONT.
OVERNIGHT MINS MUCH COLDER THAN THIS MORNING WITH RURAL INTERIOR
SECTIONS FALLING INTO THE UPPER 30S...AND LOW-MID 40S METRO AREAS
AND NEAR COAST. NW WINDS WILL STAY UP AT 5-10 MPH THROUGH THE
OVERNIGHT AND PRODUCE WIND CHILLS DOWN INTO THE MID 30S COOLER SPOTS
BY SUNRISE...BUT NOT QUITE LOW ENOUGH FOR WIND CHILL ADVISORIES.

FRIDAY...A COOL AND BREEZY DAY SHAPING UP WITH MAXES STRUGGLING TO
GET OUT OF THE 60S...DESPITE PLENTY OF SUNSHINE. FLOW WILL BEGIN TO
BACK A BIT AND SOME HIGH CLOUDS MAY BEGIN TO INCREASE LATE IN THE
DAY AHEAD OF NEXT UPPER LEVEL DISTURBANCE.

&&

.AVIATION...VFR.

&&

.MARINE...
TIGHT PRESSURE GRADIENT IN THE WAKE OF FRONT WILL ALLOW STRONG WNW
WINDS TO CONTINUE ACROSS THE AREA THROUGH THE DAY ON FRIDAY. BUOY
41009 HAS BEEN SUSTAINED AROUND 25KTS WITH GUSTS TO 30KTS...AND
EXPECTED 20-25KTS TO CONTINUE OFFSHORE AND AROUND 20KTS NEARSHORE.
SEAS OVER OFFSHORE WATERS WILL CONTINUE TO BUILD INTO FRI UP TO 8
FEET WELL OFFSHORE.

&&

.FIRE WEATHER...
DRIER AIR BEHIND THE COLD FRONT WILL BE OFFSET SOMEWHAT BY
RELATIVELY COOL MAXES ON FRI. MIN RH VALUES TO REACH INTO THE
LOW-MID 30S NORTHERN SECTIONS. HOWEVER...BREEZY W-NW WINDS WILL
DEVELOP AND INSTANTANEOUS RED FLAG CRITERIA WILL BE A CONCERN SO
HAVE RAISED A FIRE WX WATCH FOR INTERIOR SOUTH COS THROUGH NW
OSCEOLA...AND VOLUSIA COUNTY FOR FRI AFTN.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR COASTAL VOLUSIA-INLAND
     VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO JUPITER INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 5 PM EST SATURDAY FOR WATERS FROM
     FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

MOSES
Hazardous weather outlook, Jan 6, 6:04 PM EST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
604 PM EST THU JAN 6 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070515-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
604 PM EST THU JAN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

MINIMUM TEMPERATURES TONIGHT WILL DROP QUITE DRASTICALLY AS HIGH
PRESSURE BUILDS INTO THE AREA. TEMPERATURES WILL FALL INTO THE
LOW 40S INLAND WITH MID TO UPPER 40S ALONG THE COAST. MOST
NOTABLY...WIND CHILLS WILL BE IN THE MID TO UPPER 30S. BE SURE TO
DRESS WARMLY TOMORROW MORNING FOR THE COMMUTE TO WORK AND SCHOOL.

...WIND AND SEA IMPACT...

A SMALL CRAFT ADVISORY IS IN EFFECT FOR WEST TO NORTHWEST WINDS
AROUND 20 KTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DRIER AIR AND BREEZY CONDITIONS BEHIND THE COLD FRONT MAY ALLOW
INSTANTANEOUS RED FLAG CONDITIONS TO BE MET TOMORROW. GUSTY WEST
TO NORTHWEST WINDS WILL CONTINUE INTO FRIDAY WITH ADVISORY
CONDITIONS OCCURRING IN THE OPEN ATLANTIC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

99

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:35 AM ESTRed Flag WarningMLBLake, Orange, Seminole, Volusia14 hr

Nearby

Small Craft Advisory for Windses in Florida, 2011Every small craft advisory for winds in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.